MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEP TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEP TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1553201
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Chills (2191)
Date of Event 03/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2017.At the one month review, it was noted that the patient experienced a suspected catheter infection on (b)(6) 2017.Symptoms included fever and chills; however cental bloods were negative.The patient was hospitalised for the event and vancomycin and gentamcin were given to treat the suspected infection.No action was taken with the study device.The event had resolved on (b)(6) 2017.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: other- fever of unknown etiology - blood cultures negative before antibiotic administration.Blood cultures were drawn at 14.40 and 15.00 on (b)(6) 2017.Vancomycin was initially administered at 15.00 on (b)(6) 2017.

Brand Name
NEXSITE HD STEP TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6581032
Report Number3008110587-2017-00007
Device Sequence Number16388635
Product Code MSD
UDI-Device Identifier05391525640044
UDI-Public(01)05391525640044(17)170401(10)43968
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2017
Device Model NumberNEXHD1553201
Device Catalogue NumberNEXHD1553201
Device Lot Number43968
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient Weight154